MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910015
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being kinked/stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion as reported by a healthcare professional, during a coil embolization, a 1mm x 1.5cm galaxy g3 mini coil (glm910015, l12717) would not advance out of sheath -resistance with the proper procedure.No patient injury was reported.No additional information is available.A non-sterile unit galaxy g3 mini 1mm x 1.5cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 36 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found without damages.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint were inspected under microscope through the introducer and they were found in good normal conditions.As well as the rh was not heated.The embolic coil was inspected under microscope through the introducer and it was found with a kinked/stretched condition.It was tried to advance the dpu and embolic coil through the introducer, however it could not possible to advanced due the conditions observed on the embolic coil.A manufacturing record evaluation was performed for the finished device l12717 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - impeded-in introducer¿ was confirmed, during the microscope inspection it was noted a kinked/stretched condition on the embolic coil, this conditions may have contributed to the failure and appear to have been caused by excessive force being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.No corrective action will be taken at this time.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 1mm x 1.5cm galaxy g3 mini coil (glm910015, l12717) would not advance out of sheath -resistance with the proper procedure.No patient injury was reported.No additional information is available.Based on the findings of the device investigation, the embolic coil was noted to being kinked/stretched.

Brand Name
GALAXY G3 MINI 1MM X 1.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9271587
Report Number3008114965-2019-01224
Device Sequence Number155436
Product Code KRD
UDI-Device Identifier10886704080206
UDI-Public10886704080206
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberGLM910015
Device Lot NumberL12717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1